Skip to content

Drug interactions

Lasmiditan + Milnacipran

Severity: Moderate

Lasmiditan and Milnacipran: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Lasmiditan, a 5-HT1F agonist, causes sedation and dizziness, which may add to milnacipran effects. Serotonin syndrome is a theoretical concern, though lasmiditan lacks vasoconstrictive 5-HT1B/1D activity and clinical evidence is limited.

What this interaction means in plain words

Lasmiditan and Milnacipran can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Lasmiditan belongs to Central Nervous System; Milnacipran belongs to Central Nervous System.

Evidence level: Low

Why it happens

Additive CNS effects and possible additive serotonergic activity.

What to do

Counsel patients not to drive for at least 8 hours after a lasmiditan dose. Monitor for serotonin syndrome symptoms.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Lasmiditan and Milnacipran, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 14 days on the web. No card needed.

Frequently asked questions

Can I take Lasmiditan with Milnacipran?

MediHelp rates the interaction as moderate. Lasmiditan and Milnacipran can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Lasmiditan, a 5-HT1F agonist, causes sedation and dizziness, which may add to milnacipran effects. Serotonin syndrome is a theoretical concern, though lasmiditan lacks vasoconstrictive 5-HT1B/1D activity and clinical evidence is limited.

How serious is the interaction between Lasmiditan and Milnacipran?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Counsel patients not to drive for at least 8 hours after a lasmiditan dose. Monitor for serotonin syndrome symptoms.

What other medicines interact with Milnacipran?

MediHelp also lists interactions of Milnacipran with, for example, Isocarboxazid, Methylene blue, Phenelzine. The full list is on the Milnacipran page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in